Bivariate threshold methods for extremes

Subscribe to email list

Please select the email list(s) to which you wish to subscribe.

You are here

Bivariate threshold methods for extremes

TitleBivariate threshold methods for extremes
Publication TypeJournal Article
Year of Publication1992
AuthorsJoe, H, Smith, RL, Weissman, I
JournalJournal of the Royal Statistical Society Series B –- Methodological
Volume54
Pagination171-183
ISSN0035-9246
AbstractAn extension of the threshold method for extreme values is developed, to consider the joint distribution of extremes of two variables. The methodology is based on the point process representation of bivariate extremes. Both parametric and nonparametric models are considered. The simplest case to handle is that in which both marginal distributions are known. For the more realistic case in which the marginal distributions are unknown, a mixed parametric-nonparametric method is proposed. The techniques are illustrated with data on sulphate and nitrate levels taken from a major study of acid rain.
URLhttp://www.jstor.org.ezproxy.library.ubc.ca/stable/2345953